MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA; IN-VITRO DIAGNOSTIC

HOLOGIC, INC. APTIMA; IN-VITRO DIAGNOSTIC
Model Number KIT,APTIMACOMBO2,100T,REF,CEIVD-UPDATED
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The laboratory that called in the complaint indicated that the patients who are from an adult industry, went to another laboratory that was running the original version of the aptima combo 2 assay and got negative results, and likely not treated.Hologic did a preliminary assessment of prevalence in the united states.As of (b)(6) 2022, hologic is aware of six confirmed ct variant samples with a mutation in the rrna region utilized in the original version of the aptima combo 2 assay in the united states.For perspective on potential prevalence, hologic has sold over 130,000,000 test of the original version of aptima combo 2 assay in the united states since january 2019.
 
Event or Problem Description
Customer contacted hologic on (b)(6) 2022 questioning ac2 assay result from lot 327730.Customer was running the updated aptima combo 2 assay.Customer provided samples to hologic for evaluation.Hologic performed testing of the samples using the updated aptima combo 2 assay and confirmed the positive results.The results are consistent with a ct variant, although sequencing has not yet been performed to confirm if the sample are a ct variant(s).
 
Event or Problem Description
Follow-up report, see h10.
 
Additional Manufacturer Narrative
The following is a resubmission that was initially submitted as a follow up mdr (2024800-2022-01101) on (b)(6) 2022 by hologic.Customer contacted hologic on (b)(6) 2022 questioning ac2 assay ct positive results when using lot number 327730, which is the updated aptima combo 2 assay.The customer indicated that the affected patients obtained ct negative results from a different diagnostic site.Hologic received samples from lab diagnostics for evaluation on (b)(6) 2022.Internal testing of these samples with the updated ac2 assay confirmed the customer¿s ct positive results.In addition, hologic performed testing with the original version of the ac2 assay and the aptima chlamydia trachomatis (act) assay.The samples that yielded ct positive results with the updated ac2 assay yielded ct negative results when tested with the original version of the ac2 assay and yielded ct positive results when tested with the act assay.These sample data are consistent with ct variant samples.Hologic subsequently sequenced the samples that were ct positive and the sequencing results matched the sequence of the previously identified (b)(6) variant.Of note, hologic previously identified a patient sample that contained the (b)(6) variant in the u.S.And reported the finding to the fda in manufacturer report number (mrn) 2024800-2021-00011.A ct variant with a mutation in the original version of the ac2 assay ct target sequence may led to an incorrect result (false negative) or a ct equivocal result.Beginning in 2019, ct variants were identified that contain a mutation in the original version of the ac2 assay ct target sequence.As a result, hologic communicated with the fda regarding the presence of these ct variants.Several recent publications have demonstrated comparable performance of the original version of the ac2 assay with other manufacturers¿ assays.Of note, hologic has previously communicated to u.S.Labs alerting them of the upcoming transition to the updated ac2 assay via (b)(4).Hologic product is performing as designed.There were no issues during the manufacture of the product.
 
Event or Problem Description
Follow-up report.See section h10.
 
Additional Manufacturer Narrative
Section b5: stated, "follow-up report.See section h10:." when it should have referenced section h11:.
 
Event or Problem Description
See section h11:.

Brand Name
APTIMA
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key15655759
Report Number2024800-2022-01101
Device Sequence Number20448877
Product Code LSL
UDI-Device Identifier15420045512894
UDI-Public15420045512894
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberKIT,APTIMACOMBO2,100T,REF,CEIVD-UPDATED
Device Catalogue NumberASY-13955
Device Lot Number327730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer10/13/2022
Not provided
Not provided
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/28/2022
07/17/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown